MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 42 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 42 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15422-VFE
Medical Device Problem Codes Fluid/Blood Leak (1250); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported, "when the user flushed each lumen after insertion of the catheter, leak was found from the connecting part between the hub assembly and the catheter body.The user confirmed that the catheter and the hub were connected firmly and flushed, but leak occurred again.Therefore, the catheter was removed and replaced with a new kit to complete the procedure.No injury to the patient occurred." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one connector assembly, catheter body and a lidstock for analysis.The compression fitting and sleeve were not returned for analysis.No obvious signs of use were observed.Visual analysis did not reveal any defects or anomalies with the connector assembly; however, a full visual analysis could not be performed on the compression fitting, nor the compression sleeve as they were not returned.The returned catheter body and connector assembly were assembled with a lab inventory compression fitting and green compression sleeve.The compression fitting and green compression sleeve were pre-assembled over the catheter body.The metal prongs of the connector assembly were then inserted into the proximal catheter body.The catheter body was able to advance onto the metal prongs with little to no issue.The compression fitting and green sleeve were then able to thread over the threads of the connector assembly with little to no difficulty.Performed per ifu statements, "insert hub connection assembly cannula into lumens of catheter at a 45 angle.Make sure to have extension lines closed.Slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly".The catheter was tested using a pressurized leak tester with the compression sleeve and cap fully threaded on a lab inventory connector assembly.The catheter body was clamped, and the lumens were connected to a lab leak tester.The sample was tested per bs en iso 10555-1, section 4.7.1 (amrq-000075 rev.17) which states, "there shall be no liquid leakage in the form of a falling drop of water at 300-320 kpa (43.5-46.4 psi) for 30 seconds when tested per bs en iso-10555-1 annex c".The leak tester was pressurized to 300 kpa and held for 30 seconds.No leaks were observed on any portion of the catheter.Therefore, the reported defect could not be confirmed.A full functional test could not be performed as the compression fitting and green compression sleeve were not returned.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation".The report of a leak at the connection between the connector assembly and catheter body could not be confirmed.The customer returned the catheter body and connector assembly; however, the compression sleeve and compression fitting were not returned.The returned components passed all relevant visual and functional requirements, and no leaking was observed along any point of the catheter assembly when leak tested per iso 10555-1 using a lab inventory compression fitting and green compression sleeve.A device history record review did not reveal any relevant findings to suggest a manufacturing issue.Based on the customer report and the sample received, the root cause cannot be determined without the actual compression fitting and green compression sleeve from the reported event also returned for analysis.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 42 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20696313
Report Number9680794-2024-01114
Device Sequence Number3850987
Product Code MSD
UDI-Device Identifier10801902112887
UDI-Public(01)10801902112887(11)230221(17)260131(10)33F23B0677(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberCS-15422-VFE
Device Lot Number33F23B0677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown